Proper Vitamin D Dosage After Taking Prescription

by Carol
(Goose Creek, SC USA)

I am so excited about finding this website - thank you so much! I am placing an order today for Vitamin D3 - here is my situation. My Vitamin D level is 6 - Dr. prescribed 50,000 units of Vitamin D 3x week for looks like about 6-7 weeks, then start 5,000 units a day thereafter.


I have been taking this prescription for about 3 weeks now - first noticed aches and pains the morning after taking my first dose - your site consoled me that I should keep taking the VD and I did (although at the time I didn't know that it is the wrong VD). About 5 days ago, in the mornings I noticed that my legs were becoming very weak and I had a feeling of nervousness throughout my body. This continues through today (becoming more often and more intense)with added symptoms of heart palpitations. I was astounded when I read your comments on Magnesium deficiency - many of the symptoms described me to a T. Tonight I took about 300 mg of magnesium; I am anxious to see if this will resolve my sudden onset of leg weakness, nervousness and heart palpitations.

Question: Should I take 5,000 UI of VD3 and 300 mg of Magnesium at this time or since my Vitamin D level was so low, should I take more than 5,000 units of VD3 and for how long? Thank you so very much for such an informative website. What a blessing this has been for me. Hopefully, taking this magnesium will take care of the leg weakness and heart palpitations.

Comments for Proper Vitamin D Dosage After Taking Prescription

Click here to add your own comments

Magnesium may not be enough
by: Kerri Knox, RN- The Immune Queen!

Hi Carol,

Good for you for finding my page on Magnesium and Vitamin D and beginning to take some magnesium. However, since you have overt magnesium deficiency symptoms, 300 mg may not be nearly enough. Please read my page on getting the right Magnesium Dosage.

As far as whether 5000 IU's is enough, you'll just have to get your Vitamin D levels checked again and see if you are in the optimal range. Unless you are getting some sun, which in Phoenix would be a quick, easy and safe way to quickly increase your vitamin d levels, then I suspect that you might still be low. But until you get your levels checked, there's no way of knowing.


Kerri Knox, RN

Confused
by: Anonymous

My daughter who is 27 is suffering from Pyroluria and leaky gut plus anxiety and depression. She also has Hashimoto.
She's currently on pristique and has cut down to 25 mg/day. After reading an article by Dr. Gundry about the importance of D3, I put her on 7000 unit a day just last week n she has been having bad anxiety and almost suicidal. After reading your article I gave her extra magnesium which seemed to help her last night but today she's just as bad again.

Please help me! No doctor has been of any real help. No doctor or naturopath or nutritionist 😕
Anything you can recommend?

unrealistic expectations
by: Kerri Knox, The Immune Queen

When someone is low in magnesium and having symptoms such as your daughter has, it might take MONTHS of taking magnesium at proper doses to resolve a deficiency. Expecting all of her symptoms of a deficiency to go away after a single dose or two doses is simply a completely unrealistic expectation.

Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects

PS: If you appreciate the free help that I give on my site, please consider making your next supplement purchase through my Health Store in order to help keep this site in operation.

Thank you!
by: Anonymous

I sure will, thank you so much!

Click here to add your own comments

Return to Question About vitamin D Deficiency Treatment?.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter